Drug Injury Attorneys Discuss The Dangerous Side Effects of Mefloquine

January 14, 2014

The medications used by healthcare professionals today can be life saving. However, certain drugs may cause adverse side effects in some users that constitute manufacturers having to place warning labels on the products.

The Drug Injury Lawyers with the law firm of Ferrer, Poirot & Wansbrough explain the warning labels on the anti-malaria drug used by the U.S. military, Mefloquine, are undergoing some changes after reports of soldiers suffering hallucinations and brain injuries caused by the drug emerged.

According to a story from CBS News, A Navy veteran began using the medication three years ago. After taking the first dose, the victim stated he began to experience hallucinations. Now, two military doctors believe the veteran has suffered a brain injury due to taking the drug. Another soldier reported experiencing similar Mefloquine Side Effects after taking the drug while on a tour of duty in Afghanistan during 2002.

Such reports eventually became so widespread, the U.S. Food and Drug Administration is working to change the drug’s warning label to include a clause informing patients of the risks of hallucinations while taking Mefloquine.

In response to the problems with the drug, the Pentagon has also launched orders to only dispense the medication as a “last resort” treatment.

The attorneys with the law firm of Ferrer, Poirot & Wansbrough are aware of how devastating the side effects of Mefloquine can be and encourage anyone who has been harmed by the drug to discuss their case with a qualified attorney immediately.